A Pediatric Suicide Attempt by Ingestion of Metformin, Glimepiride and Sulpiride: A Case Report and Literature Review
- *Corresponding Author:
- Gharsalli Tarek
Medical Biological Laboratory Service
Regional Hospital of Kasserine, 1200 Kasserine, Tunisia
E-mail: [email protected]
Received date: March 01, 2016; Accepted date: July 04, 2016; Published date: July 11, 2016
Citation: Tarek G, Kais G, Ramzi G (2016) A Pediatric Suicide Attempt by Ingestion of Metformin, Glimepiride and Sulpiride: A Case Report and Literature Review. J Clin Toxicol 6:310. doi:10.4172/2161-0495.1000310
Copyright: © 2016 Tarek G, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
A case of a pediatric patient poisoning after ingestion of metformin, glimepiride and sulpiride, he was presented to the emergency service with symptoms and signs of hypoglycemia. Using a risk assessment based approach, the management of glimepiride and metformin overdose is discussed. Glimepiride overdose invariably results in profound hypoglycemia that requires resuscitation with IV dextrose and the use of octreotide as an antidote. Metformin overdose rarely causes problems. The acute sulpiride poisoning is poorly reported in the medical literature.